Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 15, NWS San Angelo, TX

June 5, 20088 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jun 5, 2008, 8:05 PM CDT for 8 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2008, 8:05 PM CDT (01:05 UTC)
Expired
Jun 6, 2008, 12:00 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6049 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 7:55 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 5, 7:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
755 PM CDT THU JUN 5 2008

.UPDATE...
WILL UPDATE THE FORECAST TO REPLACE TORNADO WATCH 465 WITH TORNADO
WATCH 468 WHICH WILL BE IN EFFECT THROUGH 3AM.

HAVE ALSO EXTENDED THE WIND ADVISORY THROUGH MIDNIGHT FOR THE BIG
COUNTY AS WINDS HERE HAVE NOT TRENDED DOWNWARD AS MUCH AS AREAS
TO THE SOUTH. UPDATED PRODUCTS WILL BE OUT SOON. 20

&&

.PREV DISCUSSION... /ISSUED 607 PM CDT THU JUN 5 2008/

AVIATION...
STRONG SOUTHERLY FLOW WILL CONTINUE TONIGHT AND FRIDAY ACROSS WEST
CENTRAL TEXAS. SURFACE WIND SPEEDS WILL BE 20 TO 30 KNOTS WITH
GUSTS NEAR 40 KNOTS ACROSS THE BIG COUNTRY THROUGH 06/03Z. ISOLD
TO SCT TSTMS MAY FIRE ALONG THE DRYLINE THIS EVENING IF CAP IS
FINALLY BROKEN. STORMS WILL THEN MOVE EAST INTO THE BIG COUNTRY.
ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME
RAPIDLY SEVERE. WILL PUT IN A CB GROUP AT KABI BETWEEN 06/03Z AND
06/08Z. AREAS OF MVFR CIGS BKN020-030 WILL DEVELOP AFTER 06/08Z
ALONG THE I-10 CORRIDOR AND HEARTLAND. ALSO...MVFR CIGS MAY
DEVELOP INTO THE SAN ANGELO AREA AFTER 06/11Z.  21

PREV DISCUSSION... /ISSUED 246 PM CDT THU JUN 5 2008/

SHORT TERM...
UPPER LOW MOVING EAST ACROSS NORTHERN NEW MEXICO AT 230 PM.
CUMULUS AND TOWERING CUMULUS WAS DEVELOPING ALONG A DRYLINE FROM
MIDLAND TO GAGE...AND IT APPEARS SCATTERED THUNDERSTORMS POSSIBLE
AFTER 20Z AS CAP HAS BECOME WEAKER. GFS 700 HGT WAS INDICATING
AROUND 11 C AT 00Z. WITH GFS SBCAPES AROUND 2500 J/KG AND WITH
STRONG SHEAR PROFILE MAY POSSIBLY SEE AN ISOLATED TORNADO. THAT
SAID...HIGH BASED/HIGH LCLS WILL BE SOMEWHAT A LIMITING FACTOR FOR
TORNADOES. DAMAGING WINDS AND LARGE HAIL POSSIBLE IN STORMS THAT
DEVELOP. BEST CHANCE OF STORMS WILL BE OVER NORTHERN AREAS...AS
COOLER AND MORE UNSTABLE AIR FROM THE UPPER LOW MOVES EASTWARD. A
TORNADO WATCH HAS BEEN ISSUED FOR MUCH OF THE BIG COUNTRY...EXCEPT
CALLAHAN COUNTY...UNTIL 10 PM.

OTHERWISE KEPT WIND ADVISORY UNTIL 8 PM. STILL BREEZY THE REST OF
THE NIGHT...ESPECIALLY ACROSS THE BIG COUNTRY AND CONCHO VALLEY.

LONG TERM...
UPPER LOW MOVES NORTHEAST FRIDAY...LEAVING A WEAK UPPER RIDGE
IN ITS PLACE OVER WEST CENTRAL TEXAS. TROPICAL LIKE ATMOSPHERE
THIS WEEKEND WILL LOW LEVEL FLOW FROM THE GULF. NAM MODEL BRINGS A
WEAK DISTURBANCE FROM THE GULF OF CAMPECHE NORTHWARD UP THE RIO
GRANDE VALLEY...AND SOME SCATTERED SHOWERS SATURDAY AND SUNDAY
FOR AREAS SOUTH OF SAN ANGELO AND BROWNWOOD. GFS IS DRIER AND
PUSHED THE DISTURBANCE FARTHER WEST. WILL KEEP THINGS DRY IN THE
THIS WEEKEND. POTENTIAL EXISTS FOR SHOWERS/THUNDERSTORMS LATE IN
THE WEEK ...AS A WEAK SURFACE TROUGH MOVES THROUGH A WEAKENED
RIDGE. GFS STARTS TO BRING IN SOME RAIN THURSDAY AND FRIDAY. WITH
ALL FEATURES WEAK AND NO STRONG LONG WAVE PATTERN...LEAVE OUT RAIN
CHANCE OUT UNTIL I SEE MORE CONTINUITY IN THE THE MODELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  93  73  92 /  30  10   0   0
SAN ANGELO 	 74  96  75  94 /  20  10   0   0
JUNCTION 	 76  91  76  90 /  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR CALLAHAN-FISHER-
HASKELL-JONES-NOLAN-SHACKELFORD-TAYLOR-THROCKMORTON.

LAKE WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KIMBLE-MASON-
MCCULLOCH-MENARD-SAN SABA.

WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BROWN-COKE-COLEMAN-
CONCHO-IRION-RUNNELS-STERLING-TOM GREEN.

&&

99/99
Hazardous weather outlook, Jun 5, 3:39 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 PM CDT THU JUN 5 2008

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
339 PM CDT THU JUN 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF WEST
CENTRAL TEXAS LATE THIS AFTERNOON AND TONIGHT. THESE STORMS COULD
REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES POSSIBLE. THE MOST LIKELY AREA TO SEE ANY OF
THESE STORMS WILL BE ACROSS THE BIG COUNTRY...MAINLY ALONG AND
NORTH OF INTERSTATE 20. IF THESE STORMS DO DEVELOP...THEY WOULD
TRACK EAST AND NORTHEAST INTO WEST CENTRAL TEXAS THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

07

In the hours before

Special weather statement, Jun 5, 7:27 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 PM CDT THU JUN 5 2008

TXZ049-060130-
FISHER TX-
727 PM CDT THU JUN 5 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR FISHER
COUNTY...

AT 724 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 15 MILES WEST OF HOBBS...OR ABOUT 11
MILES NORTHEAST OF SNYDER...MOVING NORTHEAST AT 60 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN FISHER COUNTY.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR WEST CENTRAL TEXAS.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:32 PM CDTSevere Thunderstorm WarningSJTFisher, Jones43 min
Jun 5, 8:47 PM CDTSevere Thunderstorm WarningSJTHaskell43 min
Jun 5, 9:02 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor43 min
Jun 5, 9:25 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton50 min
Jun 5, 9:44 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor61 min
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningSJTCoke, Sterling66 min
Jun 5, 10:11 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton49 min
Jun 5, 10:20 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor55 min
Jun 6, 12:33 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor27 min
Jun 6, 1:04 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels26 min
Jun 6, 1:23 AM CDTSevere Thunderstorm WarningSJTCallahan37 min
Jun 6, 1:34 AM CDTSevere Thunderstorm WarningSJTRunnels15 min

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.